MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX 18D-LONGER; VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX 18D-LONGER; VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 45-780308-L
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an embolization procedure, the coil was unable to detach using two different detachment controllers as they displayed a flashing red light.The coil was attempted to be removed, but it prematurely detached and remained implanted in a location that was not ideal, but acceptable.The procedure was completed successfully.There was no patient injury or intervention reported.This event had no impact on the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and will not be returned to the manufacturer for evaluation.A portion of the pusher was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue could not be confirmed.If any portion of the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher returned without the implant attached, but no indications of activation using a detachment controller was observed on the pusher heater coil.Further inspection found the pusher to be kinked at the distal section, and the lead wires to be separated from the core wire at the middle section of the pusher.The implant was not returned for evaluation as it remained in the patient as described in the reported event.The investigation found the pusher¿s monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The unit also passed continuity and resistance testing using an in-house detachment controller, indicating the device was capable of thermal detachment.However, the detachment controller used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported detachment issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19494832
Report Number2032493-2024-00452
Device Sequence Number12958258
Product Code KRD
UDI-Device Identifier00816777024398
UDI-Public(01)00816777024398(11)240306(17)290228(10)0000543475
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-780308-L
Device Lot Number0000543475
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown